MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that during preparation for use an image abnormality of the ultrasonic probe was discovered.There were no reports of patient harm associated with this event.The subject device was sent back to olympus for evaluation.During inspection and testing the following was found: there is leakage of ultrasonic medium due to the perforation of the tip sheath.This report is being submitted for the malfunction found during evaluation (liquid leakage).
 
Additional Manufacturer Narrative
The device was returned to olympus and the customer¿s complaint was confirmed, the ultrasonic image is not drawn normally.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is presumed that an event has occurred in which the ultrasonic image is not rendered normally because the ultrasonic wave cannot be transmitted normally due to the leakage of the ultrasonic medium caused by the perforation of the tip sheath and due to the decrease in the ultrasonic medium and the bubbles entering the inside.It is presumed that a hole was made in the sheath at the tip due to some external force, leading to leakage of the ultrasonic medium.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581-4003
5082077661
MDR Report Key16311189
Report Number3002808148-2023-01136
Device Sequence Number7048760
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU-ME2 PREMIER PLUS.
Patient SexUnknown